MAUDE Adverse Event Report: ON-X LIFE TECHNOLOGIES, INC. ONX AORTIC CONFORM EXT 21; HEART-VALVE, MECHANICAL

ON-X LIFE TECHNOLOGIES, INC. ONX AORTIC CONFORM EXT 21; HEART-VALVE, MECHANICAL
Model Number ONXACE-21
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Endocarditis (1834)
Date of Event 06/23/2023
Type of Reportable Event Serious Injury
Event or Problem Description
According to the initial report an aortic implant registration card was received for a onxace-21 that is for a patient with an existing aortic implant.The onxace-21 sn: (b)(6) was implanted on (b)(6) 2023.It was then explanted on (b)(6) 2023.Additional information provided from the surgeon is as follows "i explanted the valve so i could do a redo avr/mvr for mitral valve endocarditis (culture negative).I put another on-x back in the aortic position and put an on-x mechanical in the mitral.The old dehisced valve was a st.Jude.There was nothing wrong with the on-x aortic valve.I just took it out for exposure purposes and i could not say that it was not infected.It looked perfect and it was functioning perfectly too.Valve was not saved.Patient is doing great." no additional information forthcoming.
 
Additional Manufacturer Narrative
This investigation is currently ongoing.Any additional information will be provided in the follow-up report.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to artivion is accurate or has been confirmed by artivion.
 
Additional Manufacturer Narrative
The manufacturing records for the onxace-21 sn: (b)(6) were reviewed and it was confirmed that all records were controlled, available for review, and met all specifications per the device master record.All lots passed functional testing and met release specifications.During the investigation no non-conformances or deviations were noted.Change order(s) for leaflet tuning are performed as a part of the standard manufacturing process.On (b)(6) 2023 an onxace-21 sn (b)(6) was used in a case for a 63-year-old female in the aortic position.A second aortic on-x was reported to device tracking on (b)(6) 2023 as implanted in the same position, same patient: (b)(6) 2023 onxace-21 sn (b)(6) (150 days post-implant).Additional information was obtained from the surgeon; however, the valve was not returned for inspection.The statement from the surgeon is as follows "i explanted the valve so i could do a redo avr/mvr for mitral valve endocarditis (culture negative).I put another on-x back in the aortic position and put an on-x mechanical in the mitral.The old dehisced valve was a st.Jude.There was nothing wrong with the on-x aortic valve.I just took it out for exposure purposes, and i could not say that it was not infected.It looked perfect and it was functioning perfectly too.Valve was not saved.Patient is doing great." review of manufacturing records show no processing issues with the original valve and with the statement from the surgeon we can say that the on-x aortic valve itself did not contribute to the explantation.The valve was explanted during an avr/mvr redo secondary to mitral valve endocarditis and the surgeon could not definitively state there was no infection of the aortic valve when it was removed to facilitate the replacement of the infected mitral valve.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to artivion is accurate or has been confirmed by artivion.
 
Event or Problem Description

Brand Name
ONX AORTIC CONFORM EXT 21
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ON-X LIFE TECHNOLOGIES, INC.
1300 e. anderson ln., bldg. b
austin TX 78752
Manufacturer (Section G)
ON-X LIFE TECHNOLOGIES, INC.
1300 e. anderson ln., bldg. b
austin TX 78752
Manufacturer Contact
rochelle maney
1655 roberts blvd. nw
kennesaw, GA 30144
7704193355
MDR Report Key17558987
Report Number1649833-2023-00029
Device Sequence Number3435101
Product Code LWQ
UDI-Device Identifier00851788001457
UDI-Public851788001457
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
P000037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberONXACE-21
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2023
Supplement Date Received by Manufacturer08/02/2023
Initial Report FDA Received Date08/16/2023
Supplement Report FDA Received Date10/02/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age64 YR
Patient SexFemale